I have Bipolar, but for a while I have been stable (as much as I think you can be), but I have horrific tiredness. I'm 20, was diagnosed with BP 2 years ago, and I've had this fatigue since I was about 14.
Every single day I am tired, although it obviously varies from bearable to completely debilitating. The fatigue affects literally everything in my life; I'm not able to do anything I want to do and I can't get a job. When I wake up it feels like I've been awake for two days straight. I have to pace myself constantly and if I overdo it physically/socially I can be knocked out for the next two days. It's tiring even writing this to be honest. It feels like you're moving through treacle; every movement almost hurts. I'm writing this because I feel really lost, and I just want someone to say that they're feeling the same. I've tried LITERALLY everything that I can think of (diet, exercise, acupuncture, exercise, hypnotherapy, CBT), and it seems that what I do has no effect on my tiredness at all. It genuinely seems to have a life of its own, which is terrifying. I just think, is this it now? I can't live like this. Both my psychiatrist and psychotherapist don't seem to know what to do. They are literally just trying things out now; it seems my life has become a case of trial and error. That's not living!
I take 100mg Quetiapine once a day just before I go to bed for my highs and anxiety. I know it also acts as a sedative, so my psychiatrist says I can lower the dose to 75mg, so hopefully this may make a difference. But my tiredness was bad way before I started Quetiapine so I'm really confused.
Well I've been wondering CFS too but my psychiatrist is a specialist in that too and she says it's not that - she says there are different strains of bipolar and there is one that is characterised by debilitating fatigue, which she says is what I have. But I haven't come across this anywhere?
Have you gotten any bloodwork done? Having your Thyroid, Vit B's, Vit D and iron checked may be helpful. If you are deficient in any of these it can effect your mood and energy level. You may want to check your hormone levels too.
Also remember any of the psyc meds can make you tired. If I'm on multiple ones I'm really tired.
BP is the illness characterised by fluctuation in the dopamine and defficiency in the GABA. I assume it isn't all the time that you are tired but most of the time perhaps so and at rare times you feel energetic. If this is so it's your BP. Of course the shape bell statistics applies here where you can find pts in all varieties so that I know a person who takes 900 seroquel (max dose) and is functioning.
Incidentally I take seroquel 125 and it makes me sometimes very lazy and tired so I reduce the dose to 100 then i get mixed states so i up it again to 125. I hate this drug yet it's the BEST i ever had since I was ill. Besides all other drugs whether AP like this one or AC like tegretol or lamictal have many other different side effects.
If your fatigue is way before you were dx BP as you said then your pdoc won't be able to help. Perhaps like others said chronic fatigue syndrome, but you will not find an answer in this forum. Again it can be from your BP but the in the upper 10% of the statistics
I have a similar issue. I'm not sure if I've been checked for those things specifically but I do eat a lot of food with iron, and a decent amount with b12. Although in my case, I probably have sleep apnea. Who knows.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.